Kansas, 2015Flood in Kansas, November 27, 2015
November 27, 2015 · NWS SGF · 1 event in 1 county or zone
Several rounds of heavy rainfall across portions of southeast Kansas caused minor flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several rounds of heavy rainfall across portions of southeast Kansas caused minor flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Nov 27, 5:10 PM CST, 56 minutes earlier.
Area forecast discussion, Nov 27, 5:10 PM CST, 56 minutes before
Area Forecast Discussion
National Weather Service SPRINGFIELD MO
510 PM CST FRI NOV 27 2015
.SHORT TERM...(This Evening through Saturday)
Issued at 0205 PM CST FRI NOV 27 2015
A cold front has made it almost all the way through the region
except for the southeast corner of the cwfa. Areas of light to
moderate post frontal rainfall will continue tonight into Saturday
with somewhat higher amounts closer to the front over the southern
cwfa. Areal flood warnings cover the expected or ongoing low water
crossing flooding. Will keep the FF Watch going, but wouldn't be
surprised if part of it is cancelled early in a piecemeal fashion
from the northwest tonight and Saturday morning with the focus of
heavier rain gradually shifting south of the area.
Raw/chilly conditions are expected tonight into Saturday.
Temperatures well back behind the front have stabilized with the
sfc freezing line just west and nw of the cwfa. Will continue to
mention the chance of a small ice accumulation on elevated
surfaces over the far nw cwfa based on progged temperatures
dropping just a bit more. Used a mix of 3hr consensus mos and nam
guidance for temperatures.
.LONG TERM...(Saturday Night through Friday)
Issued at 0205 PM CST FRI NOV 27 2015
An upper level low over the Great Basin/western CONUS is progged
to finally kick east into the central Plains Mon finally shifting
the last of the precip off to the east Monday night with a
frontal passage. Sfc high pressure will move through cwfa late Wed
and Thu. Despite the passage of an upper level shortwave Thu a dry
air mass will greatly limit any rain chances. South winds will
increase Fri with a modest warming trend.
&&
.AVIATION...(For the 00Z TAFS through 00Z Saturday Evening)
Issued at 0507 PM CST FRI NOV 27 2015
Southwest flow aloft will prevail through the 00z TAF with upper
level energy continuing to push through the area. Being on the
cool side of the front, expecting IFR stratus and periods of light
rain/drizzle to persist through the period. Freezing line should
stay off to the northwest with little movement from current
position through the 24 hour period, so not expecting any freezing
rain at any of the TAF sites.
&&
.SGF Watches/Warnings/Advisories...
MO...Flash Flood Watch through Saturday morning for MOZ055>058-
066>071-077>083-088>098-101>106.
KS...Flash Flood Watch through Saturday morning for KSZ073-097-101.
&&
SHORT TERM...DSA
LONG TERM...DSA
AVIATION...LindenbergHazardous weather outlook, Nov 27, 2:00 PM CST, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
200 PM CST FRI NOV 27 2015
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-282000-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
200 PM CST FRI NOV 27 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED...
ELEVATED FLOODING RISK.
LIMITED ICE ACCUMULATION RISK.
DISCUSSION...
WIDESPREAD RAINFALL IS EXPECTED TO CONTINUE OVER THE REGION WITH
LOW WATER CROSSING FLODDING EXPECTED TO CONTINUE TO INCREASE.
THERE WILL BE THE POTENTIAL FOR LIGHT FREEZING RAIN AND A THIN
GLAZE OF ICE ON ELEVATED AND EXPOSED SURFACES TONIGHT AND EARLY
SATURDAY MORNING WHERE TEMPERATURES FALL TO FREEZING OVER PARTS
OF SOUTHEAST KANSAS INTO WEST CENTRAL MISSOURI NORTHWEST OF A FORT
SCOTT KANSAS TO COLE CAMP MISSOURI LINE. WINTER WEATHER RELATED
TRAVEL IMPACTS IN THE OUTLOOK AREA ARE NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
RESIDUAL FLOODING OF LOW WATER CROSSINGS...CREEKS....AND RIVERS
WILL CONTINUE THROUGH THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)
THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)
DSA
In the hours before
Local storm report, Nov 27, 2:29 PM CST, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
229 PM CST FRI NOV 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1241 PM FLOOD 1 NW FAIRVIEW 36.83N 94.10W
11/27/2015 NEWTON MO 911 CALL CENTER
A SECTION OF OAK ROAD NEAR FAIRVIEW WAS FLOODED.
&&
DCRAMERLocal storm report, Nov 27, 2:32 PM CST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
232 PM CST FRI NOV 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM FLOOD 3 NE NEOSHO 36.90N 94.33W
11/27/2015 NEWTON MO 911 CALL CENTER
DRY BRANCH CREEK FLOODED A SECTION OF IRIS ROAD NORTHEAST
OF NEOSHO.
&&
DCRAMERLocal storm report, Nov 27, 2:36 PM CST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
236 PM CST FRI NOV 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FLOOD 3 NW MANSFIELD 37.14N 92.62W
11/27/2015 WRIGHT MO DEPT OF HIGHWAYS
A SECTION OF HIGHWAY EE NORTHWEST OF MANSFIELD HAS
FLOODED AND BECOME IMPASSABLE TO MOTORISTS.
&&
DCRAMERLocal storm report, Nov 27, 2:38 PM CST, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
238 PM CST FRI NOV 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM FLOOD 2 E AVA 36.95N 92.62W
11/27/2015 DOUGLAS MO DEPT OF HIGHWAYS
HUNTER CREEK IS FLOODING A SECTION OF HIGHWAY EE EAST OF
AVA.
&&
DCRAMERLocal storm report, Nov 27, 3:41 PM CST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
341 PM CST FRI NOV 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM FLOOD 3 W AVA 36.95N 92.71W
11/27/2015 DOUGLAS MO DEPT OF HIGHWAYS
COWSKIN CREEK IS FLOODING A SECTION OF HIGHWAY Y.
&&
DCRAMERLocal storm report, Nov 27, 5:24 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
524 PM CST FRI NOV 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM FLOOD 6 WSW MARSHFIELD 37.31N 93.01W
11/27/2015 WEBSTER MO NWS EMPLOYEE
OFF DUTY NATIONAL WEATHER SERVICE EMPLOYEE ESTIMATED THAT
6 INCHES OF WATER WAS FLOWING OVER GREENWOOD ROAD. THIS
STREAM IS WITHIN THE HEADWATERS REGION OF THE POMME DE
TERRE RIVER.
&&
DCRAMERFlood, Cherokee
- When
- November 27, 6:06 PM CST to 10:06 PM CST
- Where
- Cherokee County, 2.11 mi WSW of West Mineral to 1.72 mi WSW of West Mineral
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.271, -94.957
Excessive rainfall caused several areas across Cherokee County to flood. Cherry and Lightning Creeks were impacted and flooded out of their banks.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Strong Wind in North Atlantic Coastal Waters, November 27, 20152 deaths · 5 injured · $1,000 · 1 event
- Winter Weather in Missouri, November 27 to 28, 20151 death · 2 injured · 1 event
- Ice Storm in Oklahoma, November 27 to 29, 2015$9.8 million · 30 events
- Flash Flood in American Samoa, November 27 to 29, 2015$13 million · 1 event
- Tropical Storm in American Samoa, November 27 to 29, 2015$10 million · 1 event
- Flooding and Heavy Rain in Missouri, November 27 to 28, 201520 events
- Ice Storm in Kansas, November 27 to 29, 201511 events
- Flash Flooding and Flooding in Oklahoma, November 27 to 29, 20159 events
- Ice Storm and Winter Weather in Texas, November 27 to 29, 20155 events
- Flash Flooding in Oklahoma, November 27 to 28, 2015$10,000 · 4 events
- Heavy Rain in Kentucky, November 27 to 28, 20154 events
- Flash Flooding in Texas, November 27 to 28, 2015$10,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 606251.